RELAPSE OF TUBERCULOSIS IN A PATIENT WITH THE ACQUIRED-IMMUNODEFICIENCY-SYNDROME DESPITE 12 MONTHS OF ANTITUBERCULOUS THERAPY AND CONTINUATION OF ISONIAZID TUBERCLE Shafer, R. W., Jones, W. D. 1991; 72 (2): 149-151

Abstract

A 33-year-old man with AIDS and pleuro-pulmonary tuberculosis was treated with a combination of antituberculous medications for 12 months and with continuation of isoniazid. A total of 2 months after completing combination therapy the patient developed fever, malaise, and anorexia. Mycobacterial blood cultures grew M. tuberculosis and the patient improved with the readministration of rifampicin and pyrazinamide. Phage typing of the patient's isolates of M. tuberculosis confirmed that he had experienced a relapse and not a reinfection. The patient had received 5 months of his treatment while hospitalised. We believe he was compliant with therapy outside the hospital because he attended all of his clinic appointments. Follow-up studies of HIV-infected patients with tuberculosis are therefore needed.

View details for Web of Science ID A1991FR58000011

View details for PubMedID 1949219